Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Detroit, MI

May 3, 2012Lapeer County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 6:50 PM EDT for Lapeer County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 6:50 PM EDT (22:50 UTC)
Expired
May 3, 2012, 7:34 PM EDT
In force
44 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:35 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS53 KDTX 032250
SVRDTX
MIC087-032345-
/O.NEW.KDTX.SV.W.0042.120503T2250Z-120503T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 745 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF OTISVILLE...OR 6 MILES NORTHWEST OF DAVISON...AND
  MOVING EAST AT 55 MPH.

  AT 645 PM DAMAGING WIND WAS REPORTED NEAR BISHOP WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIAVILLE AND ELBA AROUND 655 PM EDT.
  LAPEER AROUND 700 PM EDT.
  KINGS MILL AND LUM AROUND 710 PM EDT.
  GOODLAND TOWNSHIP AND BURNSIDE AROUND 715 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                OTTER LAKE...         NORTH BRANCH...
  METAMORA...           LAPEER...             IMLAY CITY...
  HADLEY...             DRYDEN...             COLUMBIAVILLE...
  CLIFFORD...           ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4289 8299 4288 8327 4288 8345 4323 8346
      4324 8335 4332 8335 4333 8312 4328 8312
      4328 8300
TIME...MOT...LOC 2249Z 263DEG 49KT 4311 8352
WIND...HAIL 60MPH 1.00IN

$$

CLARK
3 follow-up statements
446 
WWUS53 KDTX 032304
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT THU MAY 3 2012

MIC087-032345-
/O.CON.KDTX.SV.W.0042.000000T0000Z-120503T2345Z/
LAPEER MI-
704 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 745 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF LAPEER...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGS MILL AND LUM AROUND 710 PM EDT.
  GOODLAND TOWNSHIP AND BURNSIDE AROUND 715 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       METAMORA...
  LAPEER...             IMLAY CITY...         HADLEY...
  DRYDEN...             COLUMBIAVILLE...      CLIFFORD...
  ALMONT...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4289 8299 4288 8327 4288 8345 4323 8346
      4324 8335 4332 8335 4333 8312 4328 8312
      4328 8300
TIME...MOT...LOC 2304Z 263DEG 49KT 4313 8324
WIND...HAIL 60MPH 1.00IN

$$

MR
263 
WWUS53 KDTX 032320
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
720 PM EDT THU MAY 3 2012

MIC087-032345-
/O.CON.KDTX.SV.W.0042.000000T0000Z-120503T2345Z/
LAPEER MI-
720 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAPEER
COUNTY UNTIL 745 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF METAMORA...OR 7 MILES SOUTHEAST OF LAPEER...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IMLAY CITY AND LUM AROUND 725 PM EDT.
  GOODLAND TOWNSHIP AROUND 735 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       METAMORA...
  IMLAY CITY...         DRYDEN...             ALMONT...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4288 8336 4322 8324 4328 8300 4289 8299
TIME...MOT...LOC 2320Z 247DEG 37KT 4301 8318
WIND...HAIL 60MPH 1.00IN

$$

MR
033 
WWUS53 KDTX 032334
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
734 PM EDT THU MAY 3 2012

MIC087-032344-
/O.CAN.KDTX.SV.W.0042.000000T0000Z-120503T2345Z/
LAPEER MI-
734 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAPEER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH 
ADDITIONAL STORMS THAT MOVE ACROSS THE AREA THROUGH 830 PM.  

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4288 8336 4322 8324 4328 8300 4289 8299
TIME...MOT...LOC 2334Z 247DEG 37KT 4307 8300

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:41 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 3, 2:41 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT THU MAY 3 2012

.SHORT TERM...THROUGH TONIGHT

SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN
IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.
LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH
THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG)
PROVIDING A CU FIELD LACKING IN DEPTH.  A LOW LEVEL CONVERGENCE
AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO
PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS
THUS FAR.  POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN
PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH
NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES
MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z.

MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE
CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC
ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN.
NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF
THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN.  A
PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE
SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF
CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN
ROUGHLY 23Z-04Z.  HIGHEST PROBABILITY WILL EXIST FROM THE
TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING
DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN
EXTENT.  AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER
MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE
DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN
TO WANE WITH TIME.  A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE
POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL
GIVEN THE ORIENTATION OF THE MEAN FLOW.

LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT
AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE
INSTABILITY.  THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH
OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT.  ANOTHER MILD NIGHT
AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY

REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY
ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST
AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE
HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME
DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY
INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM
ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES
INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND
SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE
POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM
MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF
THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF
ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE
HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR
AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO
DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES
BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL
THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A
1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING
DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL
SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO
AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE
HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON
BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY
NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA.
AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE
NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN
AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT
WEEK.

&&

.MARINE...

A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG
STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE
CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE
THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE
WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED
TO REMAIN WELL BELOW HEADLINE CRITERIA.

&&

.AVIATION...ISSUED 126 PM EDT THU MAY 3 2012

//DISCUSSION...

WARM AND UNSTABLE AIRMASS FIRMLY ENTRENCHED ACROSS SOUTHEAST
MICHIGAN THIS AFTERNOON.  DESPITE THIS...MODEST WARMING THROUGH THE
MID LEVELS WILL WORK TOWARD CAPPING CONVECTIVE POTENTIAL PRIOR TO
00Z.  THIS WILL PRECLUDE PROVIDING A SPECIFIC THUNDER MENTION AT ALL
AIRFIELDS EXCEPT MBS TODAY.  POTENTIAL DOES EXIST FOR GREATER
COVERAGE OF SHOWERS THUNDERSTORMS FROM LATE EVENING INTO THE
OVERNIGHT PERIOD AS A BOUNDARY SAGS SOUTH INTO THE REGION...ALTHOUGH
THE DETROIT CORRIDOR WILL LIKELY EXIST ON THE FRINGE OF THIS
ACTIVITY.  A DEEPENING MIXED LAYER WILL AGAIN YIELD SOUTHWEST GUSTS
OF 25 KNOTS THROUGHOUT THE AFTERNOON.   WINDS WILL VEER TO NORTHWEST
AND THEN NORTHEAST FROM NORTH TO SOUTH TONIGHT INTO FRIDAY AS THE
FRONTAL BOUNDARY SLIPS THROUGH.  HIGH DEGREE OF RESIDUAL LOW LEVEL
MOISTURE WILL SUPPORT A PERIOD OF LOW STRATUS/FOG ALONG/IMMEDIATELY
BEHIND THIS BOUNDARY FRIDAY MORNING.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE AND TIMING FROM LATE
AFTERNOON THROUGH TONIGHT.

* LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 6:18 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT THU MAY 3 2012

MIZ047-048-040900-
MIDLAND-BAY-
618 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST. HOWEVER...SEVERE WEATHER IS
NO LONGER ANTICIPATED AS STRONGER STORMS CONTINUE TO SINK SOUTH
OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

MIZ049-053>055-060>062-068-040900-
HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
618 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL IMPACT THE REGION DURING THE
EVENING...WITH SOME OF THESE STORMS PRODUCING LARGE HAIL TO 1
INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS
WILL MOVE TO THE EAST AT 35 MPH. HEAVY RAINFALL WILL BE AN
ADDITIONAL THREAT WITH ANY STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION WILL BE NEEDED THIS EVENING.

MIZ063-069-070-075-076-082-083-040900-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
618 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL SINK SOUTHEAST INTO
THE AREA DURING THE EVENING WITH SOME OF THESE STORMS POSSIBLY
PRODUCING LARGE HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS
TO 60 MPH. THUNDERSTORMS WILL MOVE EAST AT 35 MPH. HEAVY RAINFALL
WILL BE AN ADDITIONAL THREAT WITH ANY STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
618 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL AREAS FROM SOUTHERN LAKE HURON EARLY THIS
EVENING TO WESTERN LAKE ERIE LATER THIS EVENING. SOME OF THESE
STORMS MAY BE SEVERE...PRODUCING LARGE HAIL TO 1 INCH IN DIAMETER
AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS WILL MOVE EAST AT
35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WITH ANY
STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 3, 4:59 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             1 NE BOMBAY             43.75N 84.25W
05/03/2012  M1.00 INCH       MIDLAND            MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, May 3, 5:07 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             KINDE                   43.94N 82.99W
05/03/2012  M0.75 INCH       HURON              MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, May 3, 5:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             3 WNW PIGEON            43.84N 83.32W
05/03/2012  E1.00 INCH       HURON              MI   TRAINED SPOTTER

0519 PM     HAIL             3 NNW BAY CITY          43.62N 83.92W
05/03/2012  E0.88 INCH       BAY                MI   TRAINED SPOTTER

&&

RKULIK
Special weather statement, May 3, 6:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT THU MAY 3 2012

MIZ055-032300-
SANILAC-
607 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SANDUSKY...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ARGYLE BY 615 PM EDT...
  SANDUSKY BY 620 PM EDT...
  DECKERVILLE BY 630 PM EDT...
  PORT SANILAC BY 640 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR
Local storm report, May 3, 6:28 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
628 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     NE OWOSSO               43.00N 84.17W
05/03/2012                   SHIAWASSEE         MI   TRAINED SPOTTER

            TREES AND WIRES DOWNED.

&&

RKULIK
Special weather statement, May 3, 6:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT THU MAY 3 2012

MIZ053-032345-
SAGINAW-
645 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
FREELAND TO 18 MILES WEST OF CHESANING...MOVING SOUTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ST. CHARLES AND OAKLEY BY 650 PM EDT...
  SAGINAW BY 655 PM EDT...
  BRIDGEPORT BY 700 PM EDT...
  FRANKENMUTH BY 705 PM EDT...
  BIRCH RUN BY 710 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

CLARK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:36 AM EDTSpecial Marine WarningDTX54 min
May 3, 4:17 PM EDTSevere Thunderstorm WarningDTXBay, Midland58 min
May 3, 4:23 PM EDTSpecial Marine WarningDTX87 min
May 3, 5:01 PM EDTSevere Thunderstorm WarningDTXHuron29 min
May 3, 5:10 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola50 min
May 3, 5:40 PM EDTSpecial Marine WarningDTX72 min
May 3, 5:41 PM EDTSevere Thunderstorm WarningDTXTuscola64 min
May 3, 5:46 PM EDTSevere Thunderstorm WarningDTXHuron19 min
May 3, 6:02 PM EDTSevere Thunderstorm WarningDTXShiawassee58 min
May 3, 6:26 PM EDTSevere Thunderstorm WarningDTXGenesee51 min
May 3, 7:59 PM EDTSpecial Marine WarningDTX75 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.